Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Sep 10, 2021, 4:21 PM MDT for Butte County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2021, 4:21 PM MDT (22:21 UTC)
- Expired
- Sep 10, 2021, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
- Hail
- 0.25 in
- Wind
- 40
County Butte County, ID
The radar
The Pocatello radar (KSFX), 144 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3036 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406
WWUS85 KPIH 102221
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
421 PM MDT Fri Sep 10 2021
IDZ052-067>070-102245-
Challis/Pahsimeroi Valleys ID-Arco/Mud Lake Desert ID-
Lost River Range ID-Beaverhead/Lemhi Highlands ID-
Lost River Valleys ID-
421 PM MDT Fri Sep 10 2021
...A line of thunderstorms will impact portions of northeastern
Custer, northwestern Jefferson, northeastern Butte and western Clark
Counties through 445 PM MDT...
At 419 PM MDT, Doppler radar was tracking a line of thunderstorms
along a line extending from 19 miles southwest of Lemhi to 8 miles
east of Arco. Movement was northeast 25 to 35 mph.
HAZARD...Winds in excess of 40 to 50 mph creating blowing dust,
lightning, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwest Inl, Darlington, Summit Reservoir, Clyde, Edie School, Lone
Pine, Howe and Meadow Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4468 11404 4449 11381 4442 11353 4445 11345
4432 11334 4423 11332 4423 11282 4442 11284
4448 11278 4451 11272 4447 11244 4373 11271
4386 11277 4365 11328 4468 11416
TIME...MOT...LOC 2219Z 310DEG 27KT 4461 11384 4368 11314
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Sep 10, 2:21 PM MDT, 2 hours earlier.
Area forecast discussion, Sep 10, 2:21 PM MDT, 2 hours before
Area Forecast Discussion National Weather Service Pocatello ID 221 PM MDT Fri Sep 10 2021 .SHORT TERM...Today through Monday. An upper level low moves through the area this afternoon into tomorrow morning. Expect scattered showers and thunderstorms this afternoon into early evening. Small hail and lightning are expected. The biggest impact will be winds of 25 to 35 mph with gusts of 50 mph plus with stronger thunderstorms this afternoon into the early evening. We are in a marginal risk for severe thunderstorms for this afternoon into evening for severe thunderstorms with winds greater than 58 mph. The first wave of thunderstorms is hitting Burly currently look at radar imagery and a second wave or line of thunderstorms is back by Gooding Idaho. A third line, which likely will be mostly showers and weaker when it hits us, is back on the Idaho/Oregon line currently. Lingering showers are expected into Saturday for our eastern areas especially along the Wyoming border, with chances decreasing throughout the day. Saturday night again offers some slight chances for some showers and isolated thunderstorms for the southeast highlands, driven by unstable conditions persisting along the Utah border. Temperatures Saturday cool by about ten degrees associated with a more west/northwest flow. This brings more seasonable conditions back for the period and the start of next week. An upper level trough works through Northern Montana for Sunday into Monday, bringing chances for isolated rain showers and thunderstorms for the Eastern and Southern Highlands, with minimal impacts expected. Wyatt && .LONG TERM...Tuesday through next Friday. Expect an overall low impact period with overall dry conditions and periodically breezy afternoons. Tuesday will be slightly breezy in northwest flow. Wednesday into Thursday a dry trough passes over northern Idaho. Wednesday and Thursday each afternoon expect near critical relative humidity and near critical winds, especially for the Central mountains and the Arco desert areas. Models show another system late Thursday into Friday with moderate winds and light precipitation across our northern areas. Expect 70 to 80s with cooler mountain temperatures through the period. Wyatt && .AVIATION...Gusty winds and showers/storms are beginning to develop across eastern Idaho. Winds in the 15-25 kt range, with higher gusts, seem probable through about 11/02Z. After this time, gradient winds will subside but thunderstorm outflow wind potential will continue. Expecting thunderstorm potential to increase over the next few hours and continue into the late evening. Greatest concern will be for gusty winds in and around thunderstorms. Localized MVFR/IFR reductions will be possible with storms. As we move towards daybreak Saturday, conditions will begin to improve with gradually clearing skies and precip moving out of the region. McKaughan && .FIRE WEATHER...Expecting scattered thunderstorms to develop through the afternoon and continue into the overnight hours. Red Flag Warnings remain in effect for all of eastern Idaho until 10PM. Gusty outflow winds up to 50 mph will be possible with the strongest of storms. Cooler weather is expected for the weekend along with higher afternoon RHs so no fire weather concerns are anticipated. Winds do look like they will become breezy on Monday and continue into much of next week. Temperatures have been trending up the last few forecasts so now looks like afternoon RHs may hover near critical levels in spots so will have to monitor for potential Red Flag concerns as we get a bit closer in time. McKaughan && .AIR STAGNATION...All air quality alerts have been lifted across the area due to improved air quality conditions. The HRRR smoke model shows improved air quality today with precipitation and southerly flow.The model then shows slightly degraded air quality in westerly flow early Saturday. However, when the upper flow aloft becomes northwesterly by Saturday afternoon the model shows improved air quality. That said, the northwesterly flow doesn't look to last long. Models show westerly to southwesterly flow by Sunday afternoon which will bring back smoke from California by Sunday evening into Monday. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT this evening for IDZ410-411-413- 422-425-427-475-476. &&
In the hours before
Special weather statement, Sep 10, 4:04 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pocatello ID
404 PM MDT Fri Sep 10 2021
IDZ052>054-058-062-102230-
Arco/Mud Lake Desert ID-Upper Snake River Plain ID-
Marsh and Arbon Highlands ID-Blackfoot Mountains ID-
Lower Snake River Plain ID-
404 PM MDT Fri Sep 10 2021
...Strong thunderstorm outflows will impact portions of northwestern
Caribou, southwestern Jefferson, north central Bannock, eastern
Butte, northeastern Power, northwestern Bonneville, west central
Madison and central Bingham Counties through 430 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong line of
thunderstorm outflows from Pocatello to Idaho Falls moving northeast
at 30 to 40 mph.
HAZARD...Wind gusts of 45 to 55 mph with blowing dust, lightning and
pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Idaho Falls, Blackfoot, Rigby, Goshen, Ammon, Shelley, Iona, Ucon,
Menan, Firth, Lewisville, Rose, Southeast Inl, Fort Hall Putnam
Lodge, Fort Hall Buffalo Lodge, Fort Hall Eagle Lodge, Fort Hall
Lincoln Creek Lodge, Taber, Fort Hall Townsite and Rockford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4293 11259 4373 11270 4362 11211 4386 11193
4304 11179
TIME...MOT...LOC 2202Z 211DEG 18KT 4343 11233
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
TWLocal storm report, Sep 10, 4:16 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
416 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 10 SSE HOWE 43.65N 112.91W
09/10/2021 M70 MPH BUTTE ID MESONET
MESONET STATION NRF INL NAVAL REACTORS
FACILITY.
&&Special weather statement, Sep 10, 4:16 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pocatello ID
416 PM MDT Fri Sep 10 2021
IDZ051-052-054-055-068-069-102245-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Shoshone/Lava Beds ID-Lost River Range ID-Lower Snake River Plain ID-
Lost River Valleys ID-
416 PM MDT Fri Sep 10 2021
...A strong line of thunderstorm outflows will impact portions of
southeastern Blaine, southern Butte, northwestern Power, western
Bingham and northeastern Minidoka Counties through 445 PM MDT...
At 413 PM MDT, Doppler radar was tracking a strong line of
thunderstorms just north of Coldwater extending north to near Arco,
moving northeast at 25 to 35 mph.
HAZARD...Wind gusts of 50 to 55 mph creating blowing dust,
lightning, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arco, American Falls Reservoir, Atomic City, Craters Of The Moon,
Central Inl, Southwest Inl, Springfield, Butte City, Sterling, Big
Southern Butte, Bear Trap Airport, Pilar Butte and Coxs Well Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4276 11336 4351 11356 4386 11277 4307 11259
TIME...MOT...LOC 2213Z 233DEG 84KT 4325 11300
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
TWLocal storm report, Sep 10, 4:18 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
418 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 10 SSE HOWE 43.65N 112.91W
09/10/2021 M70 MPH BUTTE ID MESONET
MESONET STATION NRF INL NAVAL REACTORS
FACILITY.
&&Local storm report, Sep 10, 4:20 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
420 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST 6 S SUN VALLEY 43.60N 114.32W
09/10/2021 M65 MPH BLAINE ID MESONET
MESONET STATION OHOI1 6 S SUN VALLEY OHIO
GULCH.
&&Special weather statement, Sep 10, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
421 PM MDT Fri Sep 10 2021
IDZ052-067>070-102245-
Challis/Pahsimeroi Valleys ID-Arco/Mud Lake Desert ID-
Lost River Range ID-Beaverhead/Lemhi Highlands ID-
Lost River Valleys ID-
421 PM MDT Fri Sep 10 2021
...A line of thunderstorms will impact portions of northeastern
Custer, northwestern Jefferson, northeastern Butte and western Clark
Counties through 445 PM MDT...
At 419 PM MDT, Doppler radar was tracking a line of thunderstorms
along a line extending from 19 miles southwest of Lemhi to 8 miles
east of Arco. Movement was northeast 25 to 35 mph.
HAZARD...Winds in excess of 40 to 50 mph creating blowing dust,
lightning, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwest Inl, Darlington, Summit Reservoir, Clyde, Edie School, Lone
Pine, Howe and Meadow Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4468 11404 4449 11381 4442 11353 4445 11345
4432 11334 4423 11332 4423 11282 4442 11284
4448 11278 4451 11272 4447 11244 4373 11271
4386 11277 4365 11328 4468 11416
TIME...MOT...LOC 2219Z 310DEG 27KT 4461 11384 4368 11314
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TWThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:47 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Boise, Bonneville and 19 more | 19 hr |
| Sep 10, 2:26 PM MDT | Special Weather Statement | PIH | Minidoka | 34 min |
| Sep 10, 2:50 PM MDT | Special Weather Statement | PIH | Bingham, Power | 25 min |
| Sep 10, 3:09 PM MDT | Special Weather Statement | PIH | Blaine | 36 min |
| Sep 10, 3:15 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Jefferson, Power | 45 min |
| Sep 10, 3:18 PM MDT | Special Weather Statement | PIH | Blaine, Lincoln, Minidoka | 27 min |
| Sep 10, 3:45 PM MDT | Special Weather Statement | PIH | Blaine, Butte, Custer, Minidoka | 30 min |
| Sep 10, 4:00 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Fremont, Jefferson, Madison | 30 min |
| Sep 10, 4:04 PM MDT | Special Weather Statement | PIH | Bingham | 26 min |
| Sep 10, 4:16 PM MDT | Special Weather Statement | PIH | Butte | 29 min |
| Sep 10, 4:23 PM MDT | Severe Thunderstorm Warning | PIH | Power | 24 min |
| Sep 10, 4:28 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson | 14 min |
| Sep 10, 4:34 PM MDT | Special Weather Statement | PIH | Bonneville, Jefferson, Madison | 26 min |
| Sep 10, 4:42 PM MDT | Special Weather Statement | PIH | Butte | 33 min |
| Sep 10, 4:46 PM MDT | Special Weather Statement | PIH | Power | 29 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.